MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE
Model Number DF59NC
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the concerned lot number have been inspected visually and tested electrically for the function.All electrodes were within limits, no failure or contact issue could be observed.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.The involved defibrillation electrode set hasn´t been available for an investigation.As the product involved was not made availbale for a futher investigation we cannot determine whether a continuity problem existed within the involved electrode set or a problem of skin contact.If it was the latter, we can only speculate that the removal of the first defibrillation electrode had the effect of an indirect skin preparation and that the second electrode thus had sufficient contact for a possible patient treatment.Skin preparation helps to clean the skin of particles and to reduce the skin impedance.Therefore no further conclusion can be drawn and we close the investigation.
 
Event or Problem Description
On (b)(6) 2020 , we have been informed about a malfunction with a defibrillation electrode set at south western ambulance service nhs foundation trust in uk.A defibrillation electrode set (model skintact df59nc) was about to be connected to a zoll aed pro defibrillator.Mrs.Alison lockwood, who had filed the initial complaint, stated: "attended a witnessed cardiac arrest with bystander cpr in progress.Rrv arrived first, crew attached defib paddles to patient.Unable to obtain reading from paddles- think defib was repeating 'attach pads' despite pads attached to patient and plugged in.Retained dca crew arrived shortly afterwards, one tried putting defib in manual mode (this did not help) while other went to get dca defib.Plugged pads into dca defib and still did not read.Pads removed and second set of pads applied to patient, these worked immediately and pea rhythm identified.While it was unlikely that this patient would 1) have been in a shockable rhythm and 2) survived the cardiac arrest, had this been a different patient this could have delayed an effective shock." on january 04th, 2021 we have received a completed questionnaire specifying the following information: the objective of procedure "cardiac arrest, for monitoring and to facilitate shock if required" and the duration of procedure/monitoring was described 40 minutes.The body type was described as "healthy bmi, on slimmer side, not underweight, good muscle mass for age" and skin type as "not exceptional.Not much hair on chest".According to the questionnaire the skin was not cleaned, not shaven as "not required, good adherence", not disinfected, not dried as "skin [was] already dry" and no ointment have been used.During the procedure it was discovered that the "zoll aed pro in aed mode continued to tell us to attach pads to patient even though they were attached.Replicated with second zoll aed pro in aed mode.New set of pads performed as expected." it was described that the electrodes have a "good adherence, no visible problems with pads before or after removal".The staff "had to use different set of pads but applied to same place on patient." further on it was reported that no shock was required.The patient is deceased.

Brand Name
SKINTACT
Common Device Name
MULTIFUNCTION DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key11153654
Report Number8020045-2021-00001
Device Sequence Number3740193
Product Code MKJ
UDI-Device Identifier29005531506446
UDI-Public(01)29005531506446
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model NumberDF59NC
Device Lot Number180410-0979
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight70